Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 2006, 7:09 PM EDT for Unicoi County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 10, 2006, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Unicoi County, TN
The radar
The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:12 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 2:12 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 212 PM EDT SAT JUN 10 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... A FRONT IS LOCATED FROM NORTHERN MO ACROSS SRN IL AND SRN IN...INTO ERN KY AND NEAR OUR SW VA COUNTIES. THE AIR MASS TO THE SOUTH OF THIS FRONT IS QUITE WARM BUT DEWPOINTS HAVE BEEN HELD TO THE LOWER AND MID 60S IN THE TENNESSEE VALLEY. AN ACARS SOUNDING FROM CHA SHOW A STABLE LAYER LOCATED FROM AROUND 800 MB UP TO 700 MB. WITHOUT FORCING TO OVERCOME THE CAP...MOST LOCATIONS WILL REMAIN DRY THROUGH THIS EVENING. SOME SHOWERS THAT DEVELOP NEAR THE FRONT MAY MOVE ACROSS SW VA AND ALONG THE TN BORDER...SO WILL HAVE A LOW/SLIGHT CHANCE POP ACROSS THE NORTH OVERNIGHT. EXPECT THAT A MCS WILL FORM TONIGHT OVER MO...AND TRACK SOUTHEAST ALONG THE FRONT. THE MCV THAT IS GENERATED BY THIS SYSTEM IS PROGGED BY THE MODELS TO REACH OUR AREA TOMORROW AFTERNOON. SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE MID/UPPER 60S...SO THE MCV AND A PRE-FRONTAL CONVERGENCE ZONE ACTING ON THIS INSTABILITY SHOULD OVERCOME THE CAP...AND GIVE SOME POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING. PRECIP CHANCES WILL INCREASE IN THE EVENING AND CONTINUE OVERNIGHT AS THE SURFACE FRONT PUSHES SOUTHEAST ALONG WITH A SHORTWAVE TROUGH AND UPPER JET STREAK. WILL HAVE CATEGORICAL POPS NORTH WITH LIKELY ELSEWHERE SUNDAY NIGHT. THE MODELS HAVE SLOWED THE TIMING OF THE FROPA...WITH THE GFS KEEPING THE FRONT IN OUR SOUTHERN SECTIONS ON MONDAY MORNING. POPS WILL BE EXTENDED IN TIME TO ACCOUNT FOR THIS. HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL BEGIN TO BUILD OVER THE AREA IN THE AFTERNOON/EVENING. .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... DRY WEATHER WITH A GRADUAL WARMING TREND WILL BE FEATURED THIS PERIOD AS A LARGE HIGH PRESSURE RIDGE OVER THE PLAINS WILL SLOWLY MOVE TO THE EAST. THE TROPICAL SYSTEM IS NOT LIKELY TO AFFECT US...AS IT WILL BE PUSHED EAST BY THE RIDGE AND PICKED UP BY THE EAST COAST TROUGH. HIGH TEMPS SHOULD GRADUALLY RISE EACH DAY...FROM UPPER 70S TO MID 80S ON TUESDAY TO MID 80S TO LOWER 90S ON SATURDAY. A DRY AIR MASS TUESDAY THROUGH THURSDAY SHOULD ALLOW A LARGE DIURNAL RANGE...WITH LOWS IN THE MID 50S TO AROUND 60. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 93 70 84 / 10 20 70 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 90 68 82 / 20 30 70 40 OAK RIDGE, TN 69 90 67 82 / 20 30 70 30 TRI CITIES AIRPORT, TN 66 87 63 78 / 40 40 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 10, 5:20 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 520 AM EDT SAT JUN 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 520 AM EDT (420 AM CDT) SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STATIONARY FRONT WILL REMAIN ACROSS AREA SUNDAY BEFORE MOVING SOUTHEAST OF THE REGION MONDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ALONG THE FRONT SUNDAY AFTERNOON AND EVENING. AIRMASS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA WILL ONCE AGAIN BE QUITE UNSTABLE ALLOWING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY...TONIGHT...AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. DH
In the hours before
Special weather statement, Jun 10, 5:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 542 PM EDT SAT JUN 10 2006 TNZ013-102245- CAMPBELL- 542 PM EDT SAT JUN 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF PINE KNOT....MOVING SOUTHEAST AT 25 MPH. THESE STORMS TEND TO PULSE UP AND DOWN AND ARE GENERALLY WEAKENING AS THEY ENTER TENNESSEE FROM KENTUCKY.. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. IF THE STORM STRENGTHS...A WARNING WILL BE ISSUED. BB
Local storm report, Jun 10, 7:02 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 PM EDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL JONESBOROUGH 36.29N 82.48W
06/10/2006 E1.00 INCH WASHINGTON TN LAW ENFORCEMENT
QUARTER SIZE HAIL IN JONESBOROUGH. REPORTED BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne | 56 min |
| Jun 10, 6:45 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.